It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chemotherapy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-22-2006, 11:25 PM   #1
Junior Member
(male)
 
Join Date: Mar 2006
Posts: 47
hey_all HB User
Type 2 diabetes and chemotherapy

hi all ...

my mother is a breast cancer patient ... she is currently on chemotherapy (Adriamycine/Cyclophosphamide X 6, every three weeks).

After receiving her regular dose, her blood sugar gets crazy ... sometimes it spikes to 300+ before dinner at the day of receiving the dose ... and gets stable after about 10 days ...

yesterday she didn't eat anything because of chemo until 6:00 pm ... before eating her bs was 294 ... she had her meal ... about 3:30 hours later she had her dinner and added half pill of glucophage (sp?) to her daily dose ... the reading 2 hours later after dinner was 296 ...

so has anyone experienced this?

What she receives: pre-chemo drugs (anti-nausea) > chemo (AC) > standard saline solution to refresh the site of infusion

should she start taking insulin shots? she had two shots 2 months ago when her bs went really crazy (450+) after having a very minor surgery ...

any suggestions? ideas?

thank you ...

 
Old 04-24-2006, 08:23 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,554
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Type 2 diabetes and chemotherapy

I think insulin therapy during chemo treatment may make a lot of sense. There's no point in having her blood sugars running so high, as that also weakens your immune system, which is kind of like giving her a double whammy.

I'm on insulin, but when I went through chemo five years ago, I was given large amounts of decadron the night before chemo. My blood sugar got up to over 1,000. Luckily, thanks to extra insulin, I was able to get it back to normal within about 36 hours.

There are several potential ways of handling this, so she probably should work with an endocrinologist to set up a sliding scale of how much and what type of insulin to use in the days following chemo.

Good luck,
Ruth

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Any Type II Diabetic moms out there? uma_anne Pregnancy 2 01-30-2010 11:34 PM
Which type of doctor should I see lymphpre Lyme Disease 1 02-18-2009 05:21 PM
Daughter diagnosed with Type 1 D iridescentsea Diabetes 26 04-28-2006 06:57 AM
Anyone Diagnosed Type 1 Over Age 35? vikingirl Diabetes 22 04-10-2006 01:12 PM
Chemotherapy and diabetes questions please help texan1771 Chemotherapy 1 08-02-2005 11:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!